MDJunction - People Helping People
 
Ask a Question
04/10/2013 09:27 PM

Weaning Off Seroquel + Lithium, Which Comes First?

stablemind
Posts: 9
New Member

So recently I made a bad choice of tapering Seroquel too quickly. I went from 50 mg XR to 25 mg XR, and the next morning I felt like I was at the bottom of a shit hole- joint aches, head aches, stomach aches, irritability, etc. This was after tapering off my lithium completely, which actually went rather smoothly.

What really baffles me is that before when I tapered Seroquel from 50 mg XR to 25 mg XR, I would feel fine the next morning, but I think that was because I had lithium in my body still.

When tapering off Seroquel + Lithium, which is supposed to come first? Lithium doesn't seem to be a problem to taper off and it seems to allow me to use a lower dose of Seroquel so I'm thinking about going back on Lithium, tapering off Seroquel, then tapering off Lithium.

Anyone else have experiences with tapering off this combo?

Reply

04/10/2013 09:32 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

Does your doctor know that you are doing this? I would ask he or she about it. I hear that Seroquel is really hard to get off of. I think a lot of the anti-psychotics are that way. I'm on Abilify, but have never tried to wean off of it. I would be scared to. I wish you luck in this and please don't do this without your doctor. It can be dangerous. I wish you much luck. I don't take either of those medications, but want you to know that we're here to support you. I hope this gets better soon.

04/10/2013 10:09 PM
Dit
Dit  
Posts: 13727
Group Leader
I'm an Advocate

Once I stopped taking my Lithium along with another med all at once I got manic, my pdoc also gave me Zoloft and then had to take me off that. I was trying another mood stablizer but that did not work, finally after 3 months I had to go back on Lithium. I recovered rather quickly, Lithium works well for me. I'm now in the process of coming off of Lithium, i'm being reduced by only 150 mgs per month until i'm off it completely, i'm switching my mood stablizer to Lamactil i'm now on 200 mgs, Lithium worked well for me been taking it for 13 yrs but i'm tired of the side effects and want a change. This process is guided closely by me pdoc.

Is your doctor aware that you are doing these med changes? It may be a good idea to let him/her know.

I'm also on Seroquel 25 mgs its used as a sleep aid i'm staying on this med. I wish you all the best.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved